Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 67, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 3, 2007, 4:13 PM CDT for Iberia Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2007, 4:13 PM CDT (21:13 UTC)
- Expired
- Jun 3, 2007, 5:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Iberia Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 12:22 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1497 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 032115
SVRLCH
LAC045-032215-
/O.NEW.KLCH.SV.W.0067.070603T2113Z-070603T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
413 PM CDT SUN JUN 3 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...NEW IBERIA...JEANERETTE...
* UNTIL 515 PM CDT
* AT 408 PM CDT...DOPPLER RADAR INDICATED AND TRAINED WEATHER
SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 25 MILES
NORTH OF NEW IBERIA TO BROUSSARD TO FORKED ISLAND...AND
MOVING EAST AT 40 MPH.
* THIS LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
NEW IBERIA BY 425 PM CDT...
AVERY ISLAND BY 435 PM CDT...
LYDIA BY 440 PM CDT...
JEANERETTE BY 445 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
ACADIA AND LAFAYETTE PARISHES. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA.
LAT...LON 3003 9157 3006 9147 3004 9122 2998 9128
2996 9161 2974 9186 2977 9188 2982 9184
2984 9195 3005 9195 3005 9182 3013 9172
$$
SHAMBURGER1 follow-up statement
000
WWUS54 KLCH 032212
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
512 PM CDT SUN JUN 3 2007
LAC045-032222-
/O.EXP.KLCH.SV.W.0067.000000T0000Z-070603T2215Z/
IBERIA LA-
512 PM CDT SUN JUN 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR IBERIA PARISH EXPIRES AT 515
PM CDT...
THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED SOUTHEASTWARD
OUT OF THE AFFECTED PARISH.
PLEASE REPORT ANY SEVERE WEATHER OR WEATHER-RELATED DAMAGE TO THE
NATIONAL WEATHER SERVICE AT 337-477-5285.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA.
LAT...LON 3003 9157 3006 9147 3004 9122 2998 9128
2996 9161 2974 9186 2977 9188 2982 9184
2984 9195 3005 9195 3005 9182 3013 9172
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:25 PM CDT, 48 minutes earlier.
Area forecast discussion, Jun 3, 3:25 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
325 PM CDT SUN JUN 3 2007
.SHORT/LONG TERM...
MCS MOVING THROUGH LCH AT THIS TIME WITH WINDS GUSTING TO 37
KNOTS. NUMEROUS REPORTS OF TREES DOWN AROUND SOUTHWEST LOUISIANA
AND SOUTHEAST TEXAS. THIS LINE IS MOVING RAPIDLY TO THE SOUTHEAST
AROUND 40 MPH. AND LOOKS TO MOVE INTO SOUTHEAST LOUISIANA BY THE
EARLY EVENING HOURS.
AREAS OF FOG TO DEVELOP OVERNIGHT ENDING AFTER SUNRISE. A BROAD
UPPER LEVEL TROF EXTENDS FROM THE CANADIAN BORDER SOUTH INTO THE
GULF STATES. THIS TROF WILL ALLOW SHORTWAVES TO MOVE DOWN INTO OUR
REGION TOMORROW.
CHANCES FOR SHOWERS WILL EXTEND INTO WEDNESDAY WITH THE REGION
EXPECTED TO BEGIN DRYING OUT LATE IN THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 73 87 71 88 / 40 40 10 20
KBPT 73 87 71 88 / 30 40 10 20
KAEX 72 89 71 89 / 30 40 10 20
KLFT 71 87 71 89 / 40 40 10 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...AND
VERNON.
TX...SEVERE THUNDERSTORM WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING
ZONES: HARDIN...JASPER...NEWTON...ORANGE...AND TYLER.
GM...NONE.
&&
K. KUYPERHazardous weather outlook, Jun 3, 5:31 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 531 AM CDT SUN JUN 3 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-041045- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 531 AM CDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR THUNDERSTORMS BRIEFLY REACHING SEVERE LEVELS THIS AFTERNOON FOR THE INTERIOR OF SOUTHEAST TEXAS AND WESTERN PORTIONS OF CENTRAL LOUISIANA. THIS IS DUE TO INCREASING MOISTURE AND INSTABILITY AHEAD OF UPPER LEVEL DISTURBANCES IN A NORTHWESTERLY FLOW. THERE WILL BE A POSSIBLITY THAT SOME STORMS COULD CONTAIN LARGE HAIL. THERE IS ALSO AN OUTSIDE CHANCE FOR LOCALLY HEAVY RAINFALL AND STRONG DOWNBURST WINDS OVER THE LAKES AREA OF SOUTHEAST TEXAS AND JUST ACROSS THE SABINE RIVER INTO CENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BEYOND TUESDAY...RAIN CHANCES DIMINISH AND TEMPERATURES SHOULD INCREASE TO ABOVE SEASONAL NORMS AS RIDGING BUILDS IN. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS IS NOT ANTICIPATED. JS
In the hours before
Local storm report, Jun 3, 2:38 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TSTM WND DMG DERIDDER 30.85N 93.29W
06/03/2007 BEAUREGARD LA LAW ENFORCEMENT
POWER LINES DOWN IN DERIDDER.
0201 PM TSTM WND DMG MERRYVILLE 30.75N 93.53W
06/03/2007 BEAUREGARD LA LAW ENFORCEMENT
POWER LINES DOWNED.
&&
BARRYLocal storm report, Jun 3, 3:10 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
310 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM TSTM WND DMG DEQUINCY 30.45N 93.44W
06/03/2007 CALCASIEU LA LAW ENFORCEMENT
POWER LINES DOWN.
0300 PM TSTM WND DMG ALEXANDRIA 31.29N 92.46W
06/03/2007 RAPIDES LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN WITHIN ALEXANDRIA AND
CONTINUING UP THROUGH BOYCE.
&&
BARRYLocal storm report, Jun 3, 3:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
338 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 3 E OBERLIN 30.62N 92.71W
06/03/2007 ALLEN LA LAW ENFORCEMENT
2 TREES DOWN NEAR OBERLIN ONE OF WHICH DOWNED A POWER
LINE THAT CAUGHT FIRE.
0253 PM TSTM WND DMG KINDER 30.49N 92.85W
06/03/2007 ALLEN LA LAW ENFORCEMENT
TREE DOWN.
0310 PM TSTM WND DMG MOSS BLUFF 30.30N 93.20W
06/03/2007 CALCASIEU LA EMERGENCY MNGR
ROOF DAMAGE AT CVS DRUG STORE ON SAM HOUSTON JONES
PARKWAY IN MOSS BLUFF.
&&
BARRYLocal storm report, Jun 3, 3:39 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
339 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 4 SSE EFFIE 31.16N 92.13W
06/03/2007 AVOYELLES LA LAW ENFORCEMENT
AVOYELLES PARISH SHERIFF REPORTS TREE DOWN ON A POWER
LINE ALONG HIGHWAY 1 IN WESTERN PART OF THE PARISH.
&&
SHAMBURGERLocal storm report, Jun 3, 3:41 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
341 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM WATER SPOUT 19 SW CAMERON 29.60N 93.52W
06/03/2007 GMZ450 LA PUBLIC
WATERSPOUT OBSERVED FOR 15 TO 20 MINUTES FROM OIL RIG IN
WEST CAMERON BLOCK 112.
1000 AM WATER SPOUT 17 SSE CAMERON 29.57N 93.19W
06/03/2007 GMZ452 LA PUBLIC
2 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
CAMERON BLOCK 101
1259 PM TSTM WND DMG 9 NW JASPER 31.01N 94.10W
06/03/2007 JASPER TX LAW ENFORCEMENT
2 TREES DOWNED IN VICINITY OF HWY 255.
0111 PM TSTM WND DMG 1 S WOODVILLE 30.76N 94.42W
06/03/2007 TYLER TX LAW ENFORCEMENT
POWER LINES DOWNED BY A TREE.
0121 PM TSTM WND DMG 11 N JASPER 31.08N 94.00W
06/03/2007 JASPER TX LAW ENFORCEMENT
TREE DOWNED POWER LINES ON HWY 1007.
0125 PM TSTM WND DMG BURKEVILLE 31.00N 93.67W
06/03/2007 NEWTON TX LAW ENFORCEMENT
POWER LINES DOWNED.
0135 PM TSTM WND DMG LEESVILLE 31.14N 93.27W
06/03/2007 VERNON LA LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE PARISH.
0201 PM TSTM WND DMG MERRYVILLE 30.75N 93.53W
06/03/2007 BEAUREGARD LA LAW ENFORCEMENT
POWER LINES DOWNED.
0208 PM TSTM WND DMG DERIDDER 30.85N 93.29W
06/03/2007 BEAUREGARD LA LAW ENFORCEMENT
POWER LINES DOWN IN DERIDDER.
0219 PM TSTM WND DMG DEQUINCY 30.45N 93.44W
06/03/2007 CALCASIEU LA LAW ENFORCEMENT
POWER LINES DOWN.
0253 PM TSTM WND DMG KINDER 30.49N 92.85W
06/03/2007 ALLEN LA LAW ENFORCEMENT
TREE DOWN.
0300 PM TSTM WND DMG ALEXANDRIA 31.29N 92.46W
06/03/2007 RAPIDES LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN WITHIN ALEXANDRIA AND
CONTINUING UP THROUGH BOYCE.
0300 PM TSTM WND DMG 3 E OBERLIN 30.62N 92.71W
06/03/2007 ALLEN LA LAW ENFORCEMENT
2 TREES DOWN NEAR OBERLIN ONE OF WHICH DOWNED A POWER
LINE THAT CAUGHT FIRE.
0310 PM TSTM WND DMG MOSS BLUFF 30.30N 93.20W
06/03/2007 CALCASIEU LA EMERGENCY MNGR
ROOF DAMAGE AT CVS DRUG STORE ON SAM HOUSTON JONES
PARKWAY IN MOSS BLUFF.
0325 PM TSTM WND DMG 4 SSE EFFIE 31.16N 92.13W
06/03/2007 AVOYELLES LA LAW ENFORCEMENT
AVOYELLES PARISH SHERIFF REPORTS TREE DOWN ON A POWER
LINE ALONG HIGHWAY 1 IN WESTERN PART OF THE PARISH.
0330 PM HAIL CROWLEY 30.21N 92.38W
06/03/2007 E0.75 INCH ACADIA LA PUBLIC
&&
BARRYLocal storm report, Jun 3, 4:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
409 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG SCOTT 30.24N 92.09W
06/03/2007 LAFAYETTE LA PUBLIC
PUBLIC REPORTED 60 TO 70 MPH WINDS WITH TREE LIMBS FLYING
AROUND. ALSO REPORTED PENNY TO QUARTER SIZE HAIL.
&&
13The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:50 AM CDT | Special Marine Warning | LCH | 55 min | |
| Jun 3, 10:45 AM CDT | Marine Weather Statement | LCH | 75 min | |
| Jun 3, 1:26 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 64 min |
| Jun 3, 2:08 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 67 min |
| Jun 3, 2:15 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 45 min |
| Jun 3, 2:22 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Jefferson Davis | 53 min |
| Jun 3, 2:55 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline, Rapides | 65 min |
| Jun 3, 3:12 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 63 min |
| Jun 3, 3:19 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Avoyelles, Saint Landry | 56 min |
| Jun 3, 3:48 PM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Martin, Vermilion | 57 min |
| Jun 3, 4:54 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 52 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.